MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-500-20
Medical Device Problem Codes Use of Device Problem (1670); Material Deformation (2976); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2026
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that pipeline failed to open distality.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm located on the r ophthalmic aneurysm with a max diameter of 5 mm and a 2 mm neck diameter.The landing zone was 4.3mm distally and 4,9 proximally.It was noted the patient's blood vessel tortuosity was moderate.It was reported that the physician started to deploy pipeline in m1 by unsheathing the tip coil and pushing out the device.He was unsatisfied with the opening so he decided to resheath.Physician subsequently deployed and resheathed the device 3 more times.On the 4th device deployment, the distal end of the pipeline was significantly frayed upon opening.It was mentioned to the physician and we decided to remove the device and try with a new device.The pipeline failed to open at the distal section, and more that 50% of the device had been deployed when it failed to open.The pipeline was also resheated more that 2 times.No additional steps were taken to open the pipeline.Both the pipeline and the catheter were resheathed and removed from the patient.The pipeline was not used for an indication that was not approved (off-label).All devices were prepared as indicated in the ifu.No patient complications were associated with this event.Ancillary devices include a tracstar guide catheter, phenom 27 150 microcatheter, aristotle 14 guidewire, and navien 058 115 intermediate.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
B5: additional information added to event summary.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received.The pipeline had not been placed in a vessel bend when it failed to open; it was located in a straight segment of the mca.Additional steps were attempted to open the pipeline, including resheathing, unloading and reloading the system, and advancing the intermediate catheter.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24968333
Report Number2029214-2026-00722
Device Sequence Number18786658
Product Code OUT
UDI-Device Identifier00763000284725
UDI-Public(01)00763000284725(17)271105(10)B814300
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-500-20
Device Catalogue NumberPED2-500-20
Device Lot NumberB814300
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2026
Supplement Date Received by Manufacturer04/23/2026
Initial Report FDA Received Date04/23/2026
Supplement Report FDA Received Date05/21/2026
Date Device Manufactured11/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale